Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 511, NWS Jackson, MS

August 22, 2010Adams County, Franklin County, Lincoln County, Mississippi; Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2010, 8:11 PM CDT for Adams County, Franklin County, Lincoln County, Mississippi; Concordia Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2010, 8:11 PM CDT (01:11 UTC)
Expired
Aug 22, 2010, 9:15 PM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Concordia Parish, LA, Adams County, MS, Franklin County, MS, Lincoln County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2546 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WUUS54 KJAN 230111
SVRJAN
LAC029-MSC001-037-085-230215-
/O.NEW.KJAN.SV.W.0511.100823T0111Z-100823T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CDT SUN AUG 22 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF VIDALIA...
  SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NATCHEZ...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 915 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WEST LINCOLN TO DEER PARK MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCCALL CREEK...KINGSTON...SIBLEY...BUDE...SLOCUM...GARDEN CITY...
  ENTERPRISE...LITTLE SPRINGS...BOGUE CHITTO...CENTER POINT AND BLACK
  HAWK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3157 9167 3162 9103 3161 9074 3165 9074
      3165 9064 3155 9058 3145 9030 3135 9037
      3135 9097 3133 9113 3137 9121 3137 9132
      3131 9146 3123 9149 3124 9156 3114 9161
      3110 9160 3110 9164
TIME...MOT...LOC 0111Z 350DEG 11KT 3154 9060 3138 9160

$$

COHEN
3 follow-up statements
340 
WWUS54 KJAN 230124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT SUN AUG 22 2010

LAC029-MSC001-037-085-230215-
/O.CON.KJAN.SV.W.0511.000000T0000Z-100823T0215Z/
CONCORDIA LA-FRANKLIN MS-LINCOLN MS-ADAMS MS-
824 PM CDT SUN AUG 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN ADAMS...SOUTHERN LINCOLN AND FRANKLIN COUNTIES...AND
CENTRAL CONCORDIA PARISH...

AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST LINCOLN TO DEER PARK MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SLOCUM...GARDEN CITY...ENTERPRISE...LITTLE SPRINGS...BOGUE CHITTO...
CENTER POINT AND BLACK HAWK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3152 9167 3152 9111 3160 9075 3165 9064
      3155 9058 3145 9030 3135 9037 3135 9097
      3133 9113 3137 9121 3137 9132 3131 9146
      3123 9149 3124 9156 3114 9161 3110 9160
      3110 9164
TIME...MOT...LOC 0124Z 350DEG 11KT 3150 9059 3134 9159

$$

COHEN
510 
WWUS54 KJAN 230153
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT SUN AUG 22 2010

LAC029-MSC001-037-230203-
/O.CAN.KJAN.SV.W.0511.000000T0000Z-100823T0215Z/
CONCORDIA LA-FRANKLIN MS-ADAMS MS-
853 PM CDT SUN AUG 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS AND FRANKLIN
COUNTIES...AND CENTRAL CONCORDIA PARISH IS CANCELLED...

LAT...LON 3135 9037 3136 9063 3153 9063 3155 9058
      3145 9030
TIME...MOT...LOC 0153Z 350DEG 11KT 3143 9037 3132 9059

$$

MSC085-230215-
/O.CON.KJAN.SV.W.0511.000000T0000Z-100823T0215Z/
LINCOLN MS-
853 PM CDT SUN AUG 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN LINCOLN COUNTY...

AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ENTERPRISE TO CENTER POINT MOVING SOUTH AT 15 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3135 9037 3136 9063 3153 9063 3155 9058
      3145 9030
TIME...MOT...LOC 0153Z 350DEG 11KT 3143 9037 3132 9059

$$

COHEN
518 
WWUS54 KJAN 230209
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT SUN AUG 22 2010

MSC085-230220-
/O.EXP.KJAN.SV.W.0511.000000T0000Z-100823T0215Z/
LINCOLN MS-
909 PM CDT SUN AUG 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN COUNTY WILL
EXPIRE AT 915 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3135 9037 3136 9063 3153 9063 3155 9058
      3145 9030
TIME...MOT...LOC 0210Z 350DEG 11KT 3138 9036 3127 9058

$$

COHEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:12 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 22, 7:12 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT SUN AUG 22 2010

.UPDATE...

LATEST SATELLITE IMAGERY CONTINUE TO SHOWED ISOLATED STRONG TO
SEVERE STORMS ACROSS THE THE ARKLAMISS REGION...WHICH HAS BEEN
DECREASING IN COVERAGE FOR THE LAST SEVERAL HOURS. HAVE ALLOWED THE EXCESSIVE
HEAT ADVISORY TO EXPIRE. HAVE GOTTEN REPORTS OF DAMAGE WITH THESE
STORMS. THE ACTIVITY SHOULD TAPER OFF BY 9-10 PM. THE REST OF
FORECAST APPEARS TO BE ON TRACK FOR NOW./17/

./PREVIOUS DISCUSSION...335 PM CDT SUN AUG 22 2010

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...SURFACE ANALYSIS
THIS AFTERNOON SHOWS THE WEAK SURFACE FRONTAL BOUNDARY STILL DRAPED
ACROSS A LINE ROUGHLY FROM GREENVILLE TO JUST NORTH OF LOUISVILLE.
A FEW THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE EVENING HOURS
TONIGHT...PRIMARILY ACROSS AREAS SOUTH OF I-20. MID LEVEL DRY AIR IN
COMBINATION WITH DECENT LAPSE RATES AND ABUNDANT LOW LEVEL MOISTURE
WILL BRING THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60MPH WITH
THIS ACTIVITY. THIS POTENTIAL WILL REMAIN MENTIONED IN THE HWO
ACCORDINGLY.

DRIER LOW LEVEL AIR IS LOCATED NORTH OF THE AFOREMENTIONED FRONTAL
BOUNDARY...BUT NOT NEARLY AS IMPRESSIVE AS THE AMOUNT OF DRY AIR IN
THE MID TO UPPER LEVELS CLEARLY EVIDENT ON LATEST WATER VAPOR IMAGERY
AND BACKED UP BY THE 12Z RAOB OUT OF NASHVILLE. THIS DRIER AIR IS
EXPECTED TO FILTER SOUTH ACROSS THE CWA OVERNIGHT...AND BY MORNING
EXPECT THE SURFACE FRONT TO BE LOCATED ACROSS THE SOUTHERN THIRD OF
MS. THE DRY AIR INTRUSION WILL LIMIT CONVECTIVE POTENTIAL FOR
TOMORROW NORTH OF THE BOUNDARY...BUT EXPECT LOW END CHANCES AHEAD OF
IT/GENERALLY ACROSS FAR SOUTHWESTERN ZONES OF THE CWA./ SOME MUCH
DESERVED REPRIEVE FROM THE HUMIDITY CAN BE EXPECTED TOMORROW BEHIND
THE FRONT AS AFTERNOON DEW POINTS FALL INTO THE MID 60S...ESPECIALLY
IN THE NORTHEAST. HEAT INDICES MAY STRUGGLE TO GET TO 100 DEGREES FOR
A GOOD PORTION OF THE AREA...AND WILL BE LETTING THE HEAT ADVISORY
EXPIRE THIS EVENING AS SCHEDULED.

DRIER AIR COUPLED WITH AN EAST-WEST ORIENTED UPPER RIDGE AXIS WILL
KEEP DRY CONDITIONS IN THE FORECAST FOR TUESDAY. HIGHS IN THE MID
90S COUPLED WITH DEW POINTS IN THE LOWER 60S WILL ALLOW A PLEASANT
DAY TO UNFOLD...FREE OF THE HUMIDITY AND CHANCES FOR RAIN.
CONTINUED DRY NORTHERLY FLOW AND CLEAR SKIES WILL PERSIST INTO TUES
NIGHT...AND WIDESPREAD LOWS BELOW 70 DEGREES LOOK LIKELY FOR WED
MORNING.

MAV TEMPS AND POPS LOOKED REASONABLE FOR ALL BUT AFTERNOON HIGHS ON
TUES WHERE A CUT TOWARD THE COOLER NAM GUIDANCE WAS NEEDED. PORTIONS
OF THE PREVIOUS LONG TERM DISCUSSION ATTACHED BELOW. /BK/

.LONG TERM...BY LATE WEEK...A SHORTWAVE TROUGH MOVING EASTWARD
ACROSS SOUTHERN CANADA IS PROGGED TO ABSORB THE EAST COAST
CYCLONE/TROUGH WHILE AMPLIFYING OVER THE EASTERN UNITED STATES.
STRONG SUBSIDENCE WEST OF THE TROUGH AXIS WILL SERVE TO SUBSTANTIALLY
ENHANCE A LOW-LEVEL ANTICYCLONE OVER THE MIDWEST AND GREAT LAKES
REGION. THIS ANTICYCLONE WILL BE ASSOCIATED WITH A SOMEWHAT COOLER
AND SIGNIFICANTLY DRIER AIRMASS...WHICH WILL SURGE SOUTH INTO THE
REGION IN THE WAKE OF A REINFORCING FRONT EXPECTED TO TRAVERSE THE
REGION WEDNESDAY NIGHT. OUTPUT FROM GFS/ECMWF SUGGESTS POST-FRONTAL
DEWPOINTS FALLING INTO THE LOWER 50S...POTENTIALLY SLIGHTLY
LOWER...WITH PWATS IN THE 0.5 TO 0.7 INCH RANGE. PWAT VALUES WILL BE
RUNNING 40 TO 60 PERCENT OF NORMAL THROUGH THE WEEK. IN FACT...BASED
ON CLIMATOLOGICAL RECORDS OF PWAT VALUES AT KJAN...PWATS ARE EXPECTED
TO BE BELOW THE 25TH PERCENTILE THROUGH THE WEEK. GIVEN THESE
ANOMALOUSLY DRY CONDITIONS AREAWIDE...AND IN THE ABSENCE OF ANY
SUBSTANTIAL DEEP-LAYER ASCENT...GENERALLY CLEAR SKIES ARE EXPECTED
THROUGH THE WEEK AND MENTION OF ANY SHOWERS OR STORMS WAS ENTIRELY
REMOVED FROM THE FORECAST FROM TUESDAY THROUGH FRIDAY. THE PASSAGE OF
THE REINFORCING FRONT WILL ONLY BE ACCOMPANIED BY A SLIGHT INCREASE
IN CLOUD COVERAGE DUE TO LOW-LEVEL MOISTURE CONVERGENCE...BUT
CONDITIONS WILL STILL REMAIN TOO DRY WITH LIFT TOO SHALLOW FOR ANY
PRECIP.

AS FOR TEMPERATURES THIS WEEK...GIVEN H85 TEMPERATURES AROUND 19C
PRIOR TO THE PASSAGE OF THE REINFORCING FRONT...AND STRONG MIXING
WITH NEARLY FULL INSOLATION DURING THE DAY...HIGH TEMPERATURES ARE
EXPECTED TO REACH THE MIDDLE 90S ON TUESDAY AND WEDNESDAY.
HOWEVER...MODELS SHOW THAT THE REINFORCING FRONT WILL BE ACCOMPANIED
BY A PRONOUNCED LOW-LEVEL THERMAL GRADIENT IN RESPONSE TO
AMPLIFICATION OF THE EAST CONUS TROUGH...WITH H85 TEMPERATURES
FALLING BY AT LEAST 2C FOLLOWING PASSAGE OF THE FRONT. THE
OPERATIONAL GFS APPEARS TO BE AN OUTLIER IN HOW AGGRESSIVE IT POOLS
COOLER AIR INTO THE REGION. THUS...TEMPERATURES WERE INCREASED
SLIGHTLY ABOVE MEX GUIDANCE TOWARD MEN GUIDANCE FOR THURSDAY AND
FRIDAY...WITH HIGHS RANGING FROM THE UPPER 80S ACROSS THE FAR NORTH
TO THE LOWER AND MIDDLE 90S ACROSS THE SOUTH. LOW TEMPERATURES WILL
GENERALLY BE IN THE 60S GIVEN STRONG NOCTURNAL RADIATION COOLING
WITH THE DRY AIRMASS IN PLACE. THE COOLEST READINGS ARE EXPECTED
WEDNESDAY AND THURSDAY NIGHTS ACROSS NORTHERN AREAS...WHERE LOWS ARE
EXPECTED TO FALL INTO THE LOWER AND MIDDLE 60S WHICH WILL BE SEVERAL
DEGREES BELOW SEASONAL AVERAGES.

BY NEXT WEEKEND...DEEP-LAYER MOISTURE IS EXPECTED TO BEGIN TO RETURN
TO THE REGION AS THE LOW-LEVEL FLOW VEERS FROM NORTHEAST TO
SOUTHEAST AND ADVECTS GULF MOISTURE BACK INTO THE CWA. THIS INCREASE
IN MOISTURE WILL BE ACCOMPANIED BY AN INCREASED CHANCE FOR SHOWERS
AND STORMS...MAINLY ACROSS SOUTHEASTERN AREAS ON SUNDAY. RECENT RUNS
OF THE ECMWF AND A FEW CMC ENSEMBLE MEMBERS INDICATE A SURFACE WAVE
OVER THE NORTHERN GULF OF MEXICO NEXT WEEKEND. THESE SOLUTIONS COULD
IMPLY ENHANCED PRECIP CHANCES OVER PORTIONS OF THE REGION.
HOWEVER...CONFIDENCE IN THESE SOLUTIONS IS LOW...AS A LARGE AMOUNT
OF OTHER GUIDANCE DOES NOT DEPICT THE DEVELOPMENT OF A WAVE. /COHEN/

&&

.AVIATION...MVFR/IFR CONDITIONS EXPECTED WITH THE EARLY EVENING
CONVECTION. THE CONVECTION SHOULD TAPER OFF BY 02-03Z FOR MOST
AREAS. CONVECTION WHICH WL CONTINUE MOVING SWD AT 10-15KTS. GUSTY
WINDS TO NEAR 60 MPH CAN BE XPCTD INVOF THESE STORMS.
OTHERWISE...BROKEN CLOUDS 3-5K FEET THIS EVENING WILL GIVE WAY TO
DRY NRLY FLOW LATER THIS EVENING PUSHING LEFTOVER TSRA CLOUD
DEBRIS INTO SRN MS. EXPECT FROPA TO PROGRESS INTO SRN MS BY LATE
EVENING...USHERING IN A STRETCH OF SEVERAL DAYS OF VFR CONDS ACROSS
THE CWFA. /17/

&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  97  69  95 /  39   1   0   4
MERIDIAN      71  98  65  95 /  43   1   0   4
VICKSBURG     71  97  68  96 /  36   1   0   4
HATTIESBURG   75 100  70  97 /  61  11   0   1
NATCHEZ       75  95  71  94 /  49  17   0   2
GREENVILLE    73  97  68  95 /  17   1   0   4
GREENWOOD     72  97  65  95 /  17   1   0   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

BK/COHEN/40/17
Hazardous weather outlook, Aug 22, 3:13 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT SUN AUG 22 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
313 PM CDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE THROUGH THIS
EVENING...ESPECIALLY FOR LOCATIONS ALONG AND SOUTH OF A GREENVILLE TO
LOUISVILLE LINE. DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH WILL BE
THE MAIN RISK...ALONG WITH LOCALLY HEAVY RAINFALL AND CONTINUOUS
LIGHTNING.

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON AS HEAT
INDICES RISE TO BETWEEN 108 AND 114 DEGREES. COOLER DAYTIME
CONDITIONS ARE EXPECTED ON MONDAY. THE HEAT ADVISORY REMAINS IN
EFFECT UNTIL 7 PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BK

In the hours before

Special weather statement, Aug 22, 7:07 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 PM CDT SUN AUG 22 2010

LAZ025-MSZ053-059-230035-
TENSAS LA-JEFFERSON MS-CLAIBORNE MS-
707 PM CDT SUN AUG 22 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF ST. JOSEPH AT 707 PM CDT...MOVING SOUTH
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN CLAIBORNE AND WESTERN JEFFERSON COUNTIES...AND
CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Local storm report, Aug 22, 7:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT SUN AUG 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     LAKE                    32.34N 89.33W
08/22/2010                   SCOTT              MS   EMERGENCY MNGR

            ROOF OFF PORTION OF LAKE ELEMENTARY SCHOOL. TOTAL OF 5
            CLASSSROOMS AND LIBRARY WERE AFFECTED. BASEBALL LIGHT
            POLES BLOWN DOWN. FIELD HOUSES BLOWN ACROSS FIELD INTO
            ADJACENT PROPERTY.

&&

JALLEN
Local storm report, Aug 22, 7:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT SUN AUG 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     FLASH FLOOD      HILLSBORO               32.46N 89.51W
08/22/2010                   SCOTT              MS   EMERGENCY MNGR

            SEVERAL STREETS FLOODED IN HILLSBORO COMMUNITY.

&&

JALLEN
Special weather statement, Aug 22, 7:32 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT SUN AUG 22 2010

LAZ024-026-MSZ059>061-230100-
CATAHOULA LA-CONCORDIA LA-JEFFERSON MS-FRANKLIN MS-ADAMS MS-
732 PM CDT SUN AUG 22 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM LORMAN TO SPOKANE AT 732 PM CDT...MOVING
SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN ADAMS...NORTHERN FRANKLIN AND JEFFERSON
COUNTIES...AND NORTHEASTERN CONCORDIA AND EXTREME EAST CENTRAL
CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

COHEN
Special weather statement, Aug 22, 7:33 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT SUN AUG 22 2010

MSZ063-072-230105-
MARION MS-LAWRENCE MS-
733 PM CDT SUN AUG 22 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES NORTH OF SONTAG TO 4 MILES SOUTHWEST
OF TILTON AT 733 PM CDT...MOVING WEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LAWRENCE AND WESTERN MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

COHEN
Special weather statement, Aug 22, 7:37 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT SUN AUG 22 2010

MSZ049-230105-
RANKIN MS-
737 PM CDT SUN AUG 22 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER FANNIN AT 737 PM CDT...MOVING SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:23 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds52 min
Aug 22, 7:47 PM CDTSevere Thunderstorm WarningJANRankin43 min
Aug 22, 8:08 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln67 min
Aug 22, 8:36 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2010Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.